Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Just starting to taper...off Clonazepam


Recommended Posts

[jo...]

Hi Everyone,

A month ago I started tapering by splicing by .05% off 2mg's of Clonazepam. Mostly tired and loosing sleep which is why I took to begin with as prescribed.. In the meantime I have been reading and looking at various methods of tampering. I am looking for a coach or anyone who can be there for me. I am 69 years old and it is too much to talk to my husband only or just not fair. I had no idea why I could not come off this medication. Until I watched Xanax on Netflix's. I have tapered  myself off Zoloft without assistance after 30 years and another ADHD medication no problem. But this one I tried and the symptoms almost landed me in ER. The story I have to tell is for another time and is unique to our profound autism community in which I contributed my life's work to. But before I go down any other rabbit hole. I  am taking care of myself and I feel as though I just woke up to a nightmare. In my minds eye a door opened followed by many other doors once I processed the information I have gathered thus far I know it is time. Hopefully with supports in place and decision on method of tapering. I will start my journey. I do not remember exactly when I started but I do know it is 6-8 years ago. I welcome all your courage and ideas on finding especially online support and or a coach or someone I can talk to about certain concerns. We moved from the coast to a remote area and due to covid and other issues we have no real contact locally or have met any new friends. Unfortunately, no family left.  It's been just over a year. trust me when I say there a story behind every-story. Human contact will help I believe more than I can say. Thanks for ready and sharing any in sights on or suggestions. The isolation, new area after living in another area all my life is truly challenging for me. In the meantime I will keep reading your posts, watch videos and read recommended books. Thank you so much for reading. Looking forward.

Link to comment
Share on other sites

[Pa...]

Hello @[jo...], welcome to BenzoBuddies,

We're glad you found us and hope we can offer the support you need to get through this.  I'm glad you're educating yourself about this process, the more we know, the less we fear, so good for you.

I'm also glad you're planning to do this slowly, we suggest reducing by about 5-10% of your dose every few weeks but letting your symptoms guide your taper is what we've found works best.  When you mentioned reducing by .05%, did you notice any symptoms?  The reason I ask is because typically those who are at the high doses like you are can get away with reducing a bit more in the beginning.

We'll be happy to see you through this to your eventual recovery, we're here for you.

@[Pa...]

Link to comment
Share on other sites

[jo...]

@Pamster, yes sleep 2-3 less and just overall really tired I didn't expect loosing sleep so soon.  However, sometimes I can go back to sleep because the lack of sleep happens in early am. Love those rare days(:

 

Link to comment
Share on other sites

[Cr...]
36 minutes ago, [[j...] said:

But this one I tried and the symptoms almost landed me in ER

Welcome to BB jolish! Glad you found this site.

Do you recall how fast that taper was and how big the cuts were?

I agree with @[Pa...] that you may be able to handle cuts around the 5 to 10% range during the early portion of your taper.

Just to clarify, when you said you started splicing .05% did you mean to say .5% (1/2 of 1%) or did you actually make a cut at .05% (1/20th of 1%)? Due to your experience at the ER in the past, I can understand why you may be doing such a small cut to test how you handle it, but it would take a very long time to come off at that rate. 

Since that rate is incredibly low that means you would eventually have to increase it if you plan on getting off in a reasonable timeframe. It is generally not a good idea to increase the % of your cuts as you move along. Some people actually start to lower their cut % as they taper lower since they can become more sensitive to cuts as they reach lower doses.

Link to comment
Share on other sites

[jo...]

@Pamster,

 

Yes I did not know that what I was taking was a BENZO so I had 2 1mg tablets and I went down to half (1mg) the dose. It took a couple weeks and then I thought I was having a heart attack or panic attack.I called 911 and while waiting I took a clonazepam. They assured me I was not having an heart attack I did realize it was going down off the Clonazepam. The attacks happen for a couple of months even though I went back to the regular dose. My heart, chest muscles throbbed as well as my breathing hurting my chest. I was terrified. When I recovered and saw a documentary on Xanax is when I understood this is more than I thought it was not that long ago. Your right I do need to move it along your comments make sense. I jumped on a start and realized I needed to learn more about methods and still feel strongly that I need a coach or person to talk to still researching and actively looking. I appreciate your comments and I am in agreement. We chose water tampering... in 2-3 weeks I have a trip I have to make important dealing with a big part of my story I cannot tell now....then I start...Thank you for caring...

Link to comment
Share on other sites

[jo...]
7 minutes ago, [[j...] said:

@Pamster,

Yes I did not know that what I was taking was a BENZO so I had 2 1mg tablets and I went down to half (1mg) the dose. It took a couple weeks and then I thought I was having a heart attack or panic attack.I called 911 and while waiting I took a clonazepam. They assured me I was not having an heart attack I did realize it was going down off the Clonazepam. The attacks happen for a couple of months even though I went back to the regular dose. My heart, chest muscles throbbed as well as my breathing hurting my chest. I was terrified. When I recovered and saw a documentary on Xanax is when I understood this is more than I thought it was not that long ago. Your right I do need to move it along your comments make sense. I jumped on a start and realized I needed to learn more about methods and still feel strongly that I need a coach or person to talk to still researching and actively looking. I appreciate your comments and I am in agreement. We chose water tampering... in 2-3 weeks I have a trip I have to make important dealing with a big part of my story I cannot tell now....then I start...Thank you for caring...

In re: to your question I am at .05% very little start

Link to comment
Share on other sites

[Pl...]

Teva is definitely the best and easiest to cut in my experience. My pharmacy keeps giving me Aurobindo 1mg tablets and they are horrible for cutting, not flat enough at all 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...